Alert archive / Texas / Winter Weather Advisories in 2021

Winter Weather Advisory 5, NWS Austin/San Antonio, TX

February 17, 202113 counties in Texas

NWS Austin/San Antonio, TX issued this winter weather advisory at Feb 17, 2021, 3:11 PM CST for 13 counties in Texas. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Feb 17, 2021, 3:11 PM CST (21:11 UTC)
Expired
Feb 18, 2021, 6:00 PM CST
In force
27 hr
Issued by
NWS Austin/San Antonio, TX

Counties Bastrop County, TX, Burnet County, TX, Caldwell County, TX, DeWitt County, TX, Fayette County, TX, Gonzales County, TX, Hays County, TX, Karnes County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Travis County, TX, Williamson County, TX

The radar

The Austin/San Antonio radar (KEWX), 51 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 9.2 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2021-02-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 47 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2021-02-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 330 square meters per square second.1939587897Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
47 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
253 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
330 m²/s²
0-3 km storm-relative helicity
469 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

068 
WWUS44 KEWX 172111
WSWEWX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
311 PM CST Wed Feb 17 2021

...Final Round of Wintry Precipitation Late Tonight through 
Thursday...

.A final upper level disturbance is forecast to produce a wintry 
mix starting tonight before changing over to mainly snow Thursday
from west to east. Heavier snow amounts are currently forecast 
across the Rio Grande Plains and Southern Edwards Plateau to the 
west of I-10 and to the north of US Highway 57. For portions of
the Hill Country and San Antonio metro up to 2 inches will be 
possible. Elsewhere, including the Austin metro area, a trace up 
to near 1 inch of snow will be possible. Ice accumulations of a 
light glaze to a few hundredths of an inch are also possible.

TXZ171>173-191>194-208-209-222>225-181100-
/O.CAN.KEWX.WS.W.0004.000000T0000Z-210219T0000Z/
/O.NEW.KEWX.WW.Y.0005.210217T2111Z-210219T0000Z/
Llano-Burnet-Williamson-Hays-Travis-Bastrop-Lee-Caldwell-Fayette-
Karnes-Gonzales-De Witt-Lavaca-
Including the cities of Llano, Burnet, Georgetown, San Marcos, 
Austin, Bastrop, Giddings, Lockhart, La Grange, Karnes City, 
Gonzales, Cuero, and Hallettsville
311 PM CST Wed Feb 17 2021

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST THURSDAY...
...WINTER STORM WARNING IS CANCELLED...

* WHAT...Mixed precipitation. Snow accumulations of up to one 
  inch and ice accumulations of a light glaze.

* WHERE...Northeast of Llano to San Marcos to Hallettsville line.

* WHEN...Until 6 PM CST Thursday.

* IMPACTS...Travel will remain hazardous. Additional scattered
  power outages may be possible, especially with any trees that 
  remain weighted down from ice and snow from previous events.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state can be obtained at
drivetexas.org.

&&

$$

TXZ217>219-228-181100-
/O.UPG.KEWX.WW.Y.0004.000000T0000Z-210219T0000Z/
/O.EXA.KEWX.WS.W.0004.000000T0000Z-210219T0000Z/
Maverick-Zavala-Frio-Dimmit-
Including the cities of Eagle Pass, Crystal City, Pearsall, 
and Carrizo Springs
311 PM CST Wed Feb 17 2021

...WINTER STORM WARNING IN EFFECT UNTIL 6 PM CST THURSDAY...

* WHAT...Heavy mixed precipitation. Snow accumulations of up to 3
  inches and ice accumulations of a light glaze.

* WHERE...Maverick, Zavala, Frio and Dimmit Counties.

* WHEN...Until 6 PM CST Thursday.

* IMPACTS...Plan on slippery and hazardous road conditions.

* ADDITIONAL DETAILS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state can be obtained at
drivetexas.org.

&&

$$

TXZ183>190-202>207-220-221-181100-
/O.CON.KEWX.WS.W.0004.000000T0000Z-210219T0000Z/
Val Verde-Edwards-Real-Kerr-Bandera-Gillespie-Kendall-Blanco-
Kinney-Uvalde-Medina-Bexar-Comal-Guadalupe-Atascosa-Wilson-
Including the cities of Del Rio, Rocksprings, Leakey, Kerrville, 
Bandera, Fredericksburg, Boerne, Blanco, Brackettville, Uvalde, 
Hondo, San Antonio, New Braunfels, Seguin, Pleasanton, 
and Floresville
311 PM CST Wed Feb 17 2021

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST
THURSDAY...

* WHAT...Snow Accumulations of 3 to 6 inches, locally up to 8
  inches will be possible across portions of the Rio Grande Plains
  and Southern Edwards Plateau, mainly west of I-10 and north of
  US Highway 57. Elsewhere, 1 to 3 inches of snow are possible
  across the warning area. Additional ice accumulation of a light
  glaze to a few hundredths of an inch are possible.

* WHERE...Portions of South Central Texas, including the Rio
  Grande Plains, Southern Edwards Plateau.

* WHEN...Until 6 PM CST Thursday.

* IMPACTS...Travel could be very difficult. Additional scattered
  power outages are also possible, especially with any trees that
  remain weighted down from ice and snow from previous events.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Travel is not safe this morning and extremely discouraged. If you
must travel, keep an extra flashlight, food, and water in your
vehicle in case of an emergency.

The latest road conditions for the state can be obtained at
drivetexas.org.

&&

$$
2 follow-up statements
217 
WWUS44 KEWX 181003
WSWEWX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
403 AM CST Thu Feb 18 2021

...Final Round of Wintry Precipitation Today...

.A final upper level disturbance is producing a wintry mix of
freezing rain, sleet, and graupel early this morning. A change
over to snow is forecast to take place west to east through the
morning. The heaviest snow is forecast across the northern Rio
Grande, southern Edwards Plateau, and western Hill Country. Very 
difficult driving conditions are expected across this region 
today and travel is highly discouraged.

TXZ183>190-202>207-217>221-228-190000-
/O.CON.KEWX.WS.W.0004.000000T0000Z-210219T0000Z/
Val Verde-Edwards-Real-Kerr-Bandera-Gillespie-Kendall-Blanco-
Kinney-Uvalde-Medina-Bexar-Comal-Guadalupe-Maverick-Zavala-Frio-
Atascosa-Wilson-Dimmit-
Including the cities of Del Rio, Rocksprings, Leakey, Kerrville, 
Bandera, Fredericksburg, Boerne, Blanco, Brackettville, Uvalde, 
Hondo, San Antonio, New Braunfels, Seguin, Eagle Pass, 
Crystal City, Pearsall, Pleasanton, Floresville, 
and Carrizo Springs
403 AM CST Thu Feb 18 2021

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...Snow Accumulations of 3 to 6 inches, locally up to 8
  inches, will be possible across portions of the Rio Grande
  Plains, southern Edwards Plateau, and western Hill Country,
  mainly west of I-10 and along and north of U.S. 90. Elsewhere, 1  
  to 3 inches of snow are possible across the warning area. 
  Additional ice accumulation of a light glaze to a few hundredths
  of an inch are possible.

* WHERE...Portions of South Central Texas, including the Rio
  Grande Plains, southern Edwards Plateau, Hill Country, and San
  Antonio metro area.

* WHEN...Until 6 PM CST Thursday.

* IMPACTS...Travel could be very difficult, especially across
  portions of the Rio Grande Plains, southern Edwards Plateau and
  western Hill Country.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Travel is discouraged. If you must travel, keep an extra 
flashlight, food, and water in your vehicle in case of an 
emergency.

The latest road conditions for the state can be obtained at
drivetexas.org.

&&

$$

TXZ171>173-191>194-208-209-222>225-190000-
/O.CON.KEWX.WW.Y.0005.000000T0000Z-210219T0000Z/
Llano-Burnet-Williamson-Hays-Travis-Bastrop-Lee-Caldwell-Fayette-
Karnes-Gonzales-De Witt-Lavaca-
Including the cities of Llano, Burnet, Georgetown, San Marcos, 
Austin, Bastrop, Giddings, Lockhart, La Grange, Karnes City, 
Gonzales, Cuero, and Hallettsville
403 AM CST Thu Feb 18 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...Mixed precipitation. Snow accumulations of a light
  dusting to up to 1 inch and ice accumulations of a light glaze.

* WHERE...Along and northeast of Llano to San Marcos to 
  Hallettsville line.

* WHEN...Until 6 PM CST Thursday.

* IMPACTS...Travel could be hazardous in some spots.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions for the state can be obtained at
drivetexas.org.

&&

$$
309 
WWUS44 KEWX 182045
WSWEWX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
245 PM CST Thu Feb 18 2021

...FINAL ROUND OF SNOW WINDING DOWN...

.The final round of snow is winding down this afternoon. The
heaviest snow is over, but additional accumulation of less than
half an inch is possible from San Antonio westward before snowfall
ends by early this evening. Difficult driving conditions are 
expected across this region today and travel is highly 
discouraged.

TXZ183>190-202>207-217>221-228-190000-
/O.CON.KEWX.WS.W.0004.000000T0000Z-210219T0000Z/
Val Verde-Edwards-Real-Kerr-Bandera-Gillespie-Kendall-Blanco-
Kinney-Uvalde-Medina-Bexar-Comal-Guadalupe-Maverick-Zavala-Frio-
Atascosa-Wilson-Dimmit-
Including the cities of Del Rio, Rocksprings, Leakey, Kerrville, 
Bandera, Fredericksburg, Boerne, Blanco, Brackettville, Uvalde, 
Hondo, San Antonio, New Braunfels, Seguin, Eagle Pass, 
Crystal City, Pearsall, Pleasanton, Floresville, 
and Carrizo Springs
245 PM CST Thu Feb 18 2021

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...Additional snow accumulation up to half an inch is
  possible from San Antonio westward. Snow Accumulations of 3 to 6
  inches, locally up to 10 inches, has occurred across portions of
  the Rio Grande Plains and southern Edwards Plateau, mainly west
  of I-10 and along and north of U.S. 90. Elsewhere, 1 to 3 
  inches of snow has fallen across the warning area.

* WHERE...Portions of South Central Texas, including the Rio 
  Grande Plains, southern Edwards Plateau, Hill Country, and San 
  Antonio metro area.

* WHEN...Until 6 PM CST Thursday.

* IMPACTS...Travel could be very difficult, especially across 
  portions of the Rio Grande Plains, southern Edwards Plateau 
  and western Hill Country.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Travel is discouraged. If you must travel, keep an extra
flashlight, food, and water in your vehicle in case of an
emergency.

The latest road conditions for the state can be obtained at
drivetexas.org.

&&

$$

TXZ171>173-191>194-208-209-222>225-190000-
/O.CON.KEWX.WW.Y.0005.000000T0000Z-210219T0000Z/
Llano-Burnet-Williamson-Hays-Travis-Bastrop-Lee-Caldwell-Fayette-
Karnes-Gonzales-De Witt-Lavaca-
Including the cities of Llano, Burnet, Georgetown, San Marcos, 
Austin, Bastrop, Giddings, Lockhart, La Grange, Karnes City, 
Gonzales, Cuero, and Hallettsville
245 PM CST Thu Feb 18 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...Light snow. Snow accumulations of a light dusting to up
  to 1 inch.

* WHERE...Along and northeast of Llano to San Marcos to 
  Hallettsville line.

* WHEN...Until 6 PM CST Thursday.

* IMPACTS...Travel could be hazardous in some spots.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions for the state can be obtained at
drivetexas.org.

&&

$$

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this winter weather advisory went out at Feb 17, 11:47 AM CST, 3 hours 24 minutes earlier.

Area forecast discussion, Feb 17, 11:47 AM CST, 3 hours 24 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
1147 AM CST Wed Feb 17 2021

.AVIATION...
For the most part precipitation has come to an end for now across
South Central Texas. A few light returns are showing up across the
Hill Country and so a few light flurries or sleet pellets could
occur, but not expecting any additional accumulations from this
activity. What has developed is some low lying fog and combined with
low ceilings most areas are seeing IFR or LIFR ceilings. Think these
lower ceilings especially will stick around through the period, and
not improve until tomorrow. For SAT and SSF some snow flurries and
sleet will be possible by Thursday morning, continuing into mid-
day. Have continued the PROB30 for this inherited from the previous
TAF package.

Concerning DRT. While the ASOS remains without power and obs have not
been coming in, have composted a TAF based on the latest model
guidance. Chances of wintry precipitation are on the rise at DRT with
a wintry mix beginning around 03z changing over to all snow by 12z
tomorrow morning lasting through most of the day. This could reduce
visibility there at DRT as well.

&&

.PREV DISCUSSION... /ISSUED 1038 AM CST Wed Feb 17 2021/

UPDATE...
The band of rain and freezing rain has exited east of the CWA.
Area radars have been indicated weak echos developing upstream
through the southern Edwards Plateau and Hill Country. So far there
have been no reports of this reaching the ground, however, recent
echos between Kerrville and Fredericksburg have been looking better.
We have included a slight chance of sleet and rain/freezing rain for
the next few hours across the Hill Country back through Val Verde
County.

We will continue to see some gradual improvement with melting of the
ice along and east of the I-35 corridor where temperatures have
risen to 32-36 degrees. Much slower improvement will occur up across
Williamson, Burnet, Llano, and northwest Travis counties where
temperatures are currently in the mid 20s to 30, forecast highs are
in the low 30s, and skies remain overcast. As melting continues
through the late morning and into the afternoon ice from falling from
trees, power lines, and roofs could become hazardous.

PREV DISCUSSION... /ISSUED 615 AM CST Wed Feb 17 2021/

AVIATION (12Z TAFs)...
88D radars indicate the back edge of the FZRA now at the I-35
corridor. The FZRA should end at SAT/SSF around 13Z and AUS around
14Z. Temperatures have slowly been rising, now around the freezing
mark at many locations. The FZRA should begin to gradually melt by
around now through 16Z in many areas. IFR to LIFR ceilings will
persist across the Hill Country and along and east of the I-35
corridor through the morning and into the early afternoon. Ceilings
may go MVFR in some areas this evening.

PREV DISCUSSION... /ISSUED 426 AM CST Wed Feb 17 2021/

VERY DANGEROUS ICING EVENT ONGOING AND TRAVEL IS EXTREMELY
DISCOURAGED THIS MORNING...

Key Messages:

* Travel conditions are near impossible and very dangerous this
  morning through the Hill Country and along and east of I-35 after
  freezing rain has left streets and sidewalks coated with ice.
* Ice coated tree limbs and power lines could come down this morning
  where pockets of heavier icing amounts have occurred across the
  Hill Country and Austin metro area.
* As melting begins to occur late morning through the afternoon ice
  from falling from trees, power lines, and roofs could become
  hazardous.
* A final round of wintry precipitation is forecast later tonight
  through Thursday, beginning as a mix of rain, freezing rain, and
  sleet then changing over to snow. This could produce additional
  hazardous traveling conditions for some areas.

SHORT TERM(Today through Thursday)...
A crippling ice event is ongoing early this morning, and shaping up
from a travel standpoint to be the worst of the winter events we
have experienced over the last week. A large swath of freezing rain
from the Hill Country and along and east of I-35 has developed,
along with a mix of sleet across northern areas. The heavier band of
freezing rain earlier set up from Gillespie to Williamson County,
and has now moved into portions of the Austin metro area. Mesoscale
banding features have also developed east of I-35. A large area of
1/4 inch ice accumulation has occurred near and north of a
Fredericksburg to Bastrop line. There are likely pockets of around
1/2 inch of ice in some areas. South of this line, around 1/10 to
isolated pockets of 1/4 of an inch of ice accumulation has occurred.
The freezing rain is forecast to end west to east through the
morning.

Travel is near impossible in many locations across the Hill Country
and along and east of the I-35 corridor due to ice covered roads.
Travel is not safe this morning and extremely discouraged. Ice
coated tree limbs and power lines could come down early this morning
where heavier icing amounts have occurred. As melting of the ice
occurs late morning through this afternoon we will have to watch the
hazard of ice falling from trees, power lines, and roofs.

Temperatures should rebound into the 40s to potentially near 50
across the western half of the CWA this afternoon, with 30s across
the eastern half. In fact, we have seen an increase in temperatures
taking place already early this morning.

Another disturbance tonight into Thursday is forecast to produce a
chance for a final round of wintry precipitation. Initially it
appears it begins as rain/freezing rain and sleet across western
areas of the CWA overnight, then transitions to snow Thursday
morning as the warm nose aloft cools. There continues to be a large
spread in models on where the heavier snow sets up Thursday, but
general consensus favors west of a Kerrville to San Antonio to
Pleasanton line, with the potential for 1-3 inches of snow, isolated
higher pockets, the closer you get to the Rio Grande. We have
expanded the Winter Storm Warning westward to Val Verde County to
account for this. Between a dusting to 1 inch of snow is currently
forecast along and east of the aforementioned line. However, it
should be noted the latest HRRR runs and some SREF members in the 1-
3 inch range near Kerrville to San Antonio. Highs tomorrow will be
colder, with most locations in the 30s.

LONG TERM (Thursday Night through Tuesday)...
The long nightmare week of winter weather concludes Thursday night,
although very cold air will still refreeze the ice and continue to
make travel conditions dangerous in some areas through Friday
morning. With the latest cold front arrival from the morning the
winds Thursday evening will also remain elevated to produce more
harsh wind chill indices in the singe digits and teens through
Friday morning. Finally Friday should warm up enough to melt most of
the ice and bring high temperatures into the 40s to low 50s across
much of the area. Areas NE of AUS may not be as lucky with only upper
30s high temps probably insufficient to melt the higher ice
accumulations. Light winds and some residual thicker ice piles likely
to still be scattered across much of the area will contribute to
another cold night with a hard freeze expected for the easter two-
thirds of the forecast area.

With a steady south wind Saturday into Saturday night, the Saturday
morning should be the last we see of freezing temperatures for a
while. That's not to say winter has been canceled, but a welcome mild
and dry pattern will finish out our 7 day forecast. A more typical
late winter cold front arrives Sunday but the only freezing temps for
Monday morning would be for the far northern reaches of the Hill
Country if that. A flat zonal pattern aloft early next week should
keep a moist south breeze, leaving the air to feel like the
beginning of spring.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              33  25  33  18  39 /  20  20  20  -    0
Austin Bergstrom Intl Airport  34  25  33  16  40 /  30  20  20  -    0
New Braunfels Muni Airport     36  28  34  19  45 /  10  20  40  -    0
Burnet Muni Airport            31  22  31  16  42 /  10  10  20  -    0
Del Rio Intl Airport           52  31  36  22  45 /  10  70  60   0   0
Georgetown Muni Airport        31  23  32  15  38 /  30  20  20  -    0
Hondo Muni Airport             46  26  35  18  45 /  10  30  60  -    0
San Marcos Muni Airport        35  25  34  18  41 /  20  20  30  -    0
La Grange - Fayette Regional   35  28  34  18  40 /  70  20  20  -    0
San Antonio Intl Airport       41  28  34  20  43 /  10  20  50  -    0
Stinson Muni Airport           42  28  36  21  43 /  10  20  50  -    0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Winter Storm Warning until 6 PM CST Thursday for Atascosa-Bandera-
Bastrop-Bexar-Blanco-Burnet-Caldwell-Comal-De Witt-Edwards-Fayette-
Gillespie-Gonzales-Guadalupe-Hays-Karnes-Kendall-Kerr-Kinney-Lavaca-
Lee-Llano-Medina-Real-Travis-Uvalde-Val Verde-Williamson-Wilson.

Winter Weather Advisory until 6 PM CST Thursday for Dimmit-Frio-
Maverick-Zavala.

&&

Short-Term...Brady
Aviation/Coordinator...Treadway
Long-Term...17
Decision Support...05
Hazardous weather outlook, Feb 16, 3:42 PM CST, 23 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
342 PM CST Tue Feb 16 2021

TXZ171>173-183>194-202>209-217>225-228-172145-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
342 PM CST Tue Feb 16 2021

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...This Afternoon And Tonight.

A Winter Storm Warning goes into effect at 6 pm this evening
through tonight for most of South Central Texas for primarily
freezing rain and some areas of sleet. Across western portions of
South Central Texas where winter precipitation should be lighter,
a Winter Weather Advisory is in effect from 6 pm this evening
through tonight.

Travel will remain difficult tonight as ice and snow persist on
some roads and water on other roads refreezes tonight. Scattered
power outages are also occurring.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Winter Storm Warnings and Winter Weather Advisories remain in
effect across South Central Texas through early Thursday morning.
The first of two rounds of winter type precipitation continues
into Wednesday morning, and a second round of winter weather is
expected Wednesday night into Thursday.

Additional ice accumulations from the first round tonight into
Wednesday morning will be in the 1/10 to 1/4 range across the
warned area with lighter amounts below 5 hundredths of an inch
possible in the advisory area. The freezing rain expected through
Wednesday will bring renewed accumulation of ice on roads,
especially on roads that continue to have ice from earlier
systems. Light additional accumulations of ice and and snow will
be possible from the second disturbance Wednesday night and for
Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter are encouraged to submit ice and snow accumulations and
reports of ice and snow related damages to the National Weather
Service.

Brady

In the hours before

Local storm report, Feb 17, 10:42 AM CST, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1042 AM CST WED FEB 17 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1041 AM     FREEZING RAIN    PFLUGERVILLE            30.44N 97.62W
02/17/2021  M0.19 INCH       TRAVIS             TX   PUBLIC

            PUBLIC REPORTS 3/16 INCH OF ICE ON TREE
            BRANCHES. LOCATION IS APPROXIMATE. VIA
            TWITTER.

&&

MM
Local storm report, Feb 17, 10:45 AM CST, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1045 AM CST WED FEB 17 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1043 AM     FREEZING RAIN    2 NNW BRUSHY CREEK      30.54N 97.76W
02/17/2021  M0.40 INCH       WILLIAMSON         TX   PUBLIC

            PUBLIC REPORTS SIGNIFICANT ICE ACCUMULATION
            OF 2/5 OF AN INCH ON TREE BRANCHES. VIA
            TWITTER.

&&

MM
Local storm report, Feb 17, 10:59 AM CST, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1059 AM CST WED FEB 17 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1058 AM     FREEZING RAIN    INGRAM                  30.07N 99.24W
02/17/2021  E0.60 INCH       KERR               TX   PUBLIC

            PUBLIC ESTIMATES BETWEEN 1/2 AND 3/4 INCH OF
            ICE ON TREES AND BRANCHES. PICTURES
            INCLUDED. LOCATED BETWEEN HUNT AND INGRAM.
            LOCATION IS APPROXIMATE. VIA TWITTER.

&&

MM
Local storm report, Feb 17, 11:19 AM CST, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1119 AM CST WED FEB 17 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1114 AM     FREEZING RAIN    3 ESE GEORGETOWN        30.64N 97.64W
02/17/2021  M0.25 INCH       WILLIAMSON         TX   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS 1/4 INCH OF ICE WITH
            MEASUREMENT. VIA TWITTER.

&&

MM
Local storm report, Feb 17, 11:30 AM CST, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1130 AM CST WED FEB 17 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1129 AM     FREEZING RAIN    2 E SUNSET VALLEY       30.22N 97.78W
02/17/2021  M0.20 INCH       TRAVIS             TX   PUBLIC

            CLOSE TO 1/4 INCH OF ICE MEASURED ON TREE
            BRANCHES IN S. AUSTIN. LOCATION IS
            APPROXIMATE. VIA TWITTER.

&&

MM
Local storm report, Feb 17, 12:34 PM CST, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1234 PM CST WED FEB 17 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1234 PM     FREEZING RAIN    2 WNW ANDERSON MILL     30.47N 97.84W
02/17/2021  E0.30 INCH       WILLIAMSON         TX   PUBLIC

            REPORTED NEAR CEDAR PARK HIGH SCHOOL. VIA
            FACEBOOK.

&&

MM

Nearby

Winter Weather Advisories in Texas, 2021Every winter weather advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.